MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MTO ASCOPE ACLAVE HD 4MM X 45 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. MTO ASCOPE ACLAVE HD 4MM X 45 DEG; ARTHROSCOPE
Model Number 72202089
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, part of the tip came off from the scope and fall off inside of the patient.The piece was removed from the patient.The procedure was successfully completed with ninety minutes of delay using a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6 the reported device was received for evaluation.A visual inspection found a missing distal outer tube keel, distal tip damage, sidearm damage, scratches on the needle, and residue on external optical surfaces.No relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Per case details, the tip was retrieved from the patient.Should any additional clinical information be provided this complaint will be re-evaluated.The instruction for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A complaint history review concluded this was an isolated event.A review of the customer images confirmed the product information.The images showed internal components of the scope had separated from rest of the device.A risk management review found that the reported failure was documented appropriately and there were no indications to suggest the anticipated risk is not adequate.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.It was determined the device did not contribute to the reported event.The complaint was confirmed and the root cause was associated with an unintended use of the device.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.

Brand Name
MTO ASCOPE ACLAVE HD 4MM X 45 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12686879
Report Number3003604053-2021-00253
Device Sequence Number4028005
Product Code HRX
UDI-Device Identifier03596010616883
UDI-Public03596010616883
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202089
Device Catalogue Number72202089
Device Lot NumberBBL917371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date10/24/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown